Donate Now
Post New Topic  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Pregnancy Scares » Pregnancy

 - UBBFriend: Email this page to someone!    
Author Topic: Pregnancy
501French
Neophyte
Member # 108794

Icon 1 posted      Profile for 501French     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was on depo for about 2years then switched to the pill. I've been on the pill for a months and a few days. I haven't went to get my next pack so I've missed 2weeks of pills. I had sex right while & before my withdrawl period came on my last pack at the end of the placebo pills. I started my next pack, and missed 3 active pills in week 2 of the pack and had sex. I tried to catch myself back up where I left off by doubling up in week 3 and I began withdrawl bleeding again at the end of the placebo pills. I have not brought another pack yet.I'm wondering could I be pregnant and how long does it take the depo to leave the body. I've heard it can take 3months or 6-9 months. But the doctor kept saying I can get pregnant if I missed more than 2pills.
Posts: 8 | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Edith_*
Scarleteen Volunteer
Member # 107716

Icon 1 posted      Profile for Edith_*     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hello there Lexy! [Smile]

Thanks for making your own thread, is always easier for us to keep track this way and it gives you the space you need.

Heather already answered this question for you so I'm just going to quote her reply here:

quote:

Once someone stops getting Depo shots, they need to figure Depo is not offering them any protection anymore.

For sure, for some people, it can take a while for their bodies to start working again as they do reproductively when not on Depo (which isn't really about Depo not "leaving" your body) and for some that can be weeks, for others many months. But there's no predicting that, and for some people, especially more fertile people -- and that'll pretty much always be younger people the age of our users -- it may take no time at all.

As your doctor explained, for the pill to work properly, and provide the high protection it can, you have to take them as directed. ANY missed pills can result in pregnancy, but the more someone misses, especially without making them up right away, the more likely that is. At three missed pills, someone should figure the pill may not be offering them any protection at all.

If you had your withdrawal bleed, however, and it sounds like you did, and this sex was in the previous pack, before that bleed, then pregnancy most likely did not happen. To be absolutely sure, you can take a test if you want, especially if you have had wonky bleeds since going off Depo, so aren't totally sure.



--------------------
"Whatever you do will be insignificant, but it's very important that you do it " (...'cause no one else will) -Gandhi-

Posts: 420 | From: Somewhere over the rainbow* | Registered: Jun 2013  |  IP: Logged | Report this post to a Moderator
501French
Neophyte
Member # 108794

Icon 1 posted      Profile for 501French     Send New Private Message       Edit/Delete Post   Reply With Quote 
Is it possible to still have withdrawl bleeding once I kept continuing the pills to the placebo pills? I had a heavy period with small clots that I haven't experienced in about 2years
Posts: 8 | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yep. With the placebo period, sometimes people only have flow during that week, but others find it carries over a bit. Also, if you have been on Depo for a while, it is common for periods or bleeds to be a bit all over the place for a while while your body readjusts. Your bleeds may also be a bit heavier, even on the pill, than they were on Depo, which often makes periods erratic or far lighter.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68255 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
501French
Neophyte
Member # 108794

Icon 1 posted      Profile for 501French     Send New Private Message       Edit/Delete Post   Reply With Quote 
Okay. So I've been off the birth control pills for about 4-5 weeks (since Jan 19). I had sex feb 13. I've been on and off brown bleeding with some red all this month. Is this a regular period? And is there a possibility I could be pregnant?
Posts: 8 | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Redskies
Scarleteen Volunteer
Member # 79774

Icon 1 posted      Profile for Redskies     Send New Private Message       Edit/Delete Post   Reply With Quote 
Bleeding on and off all month isn't a period, no. That bleeding is likely because of the number of changes in hormonal contraception in a relatively short space of time and the irregular way you took your pills. Have you already spoken to your doctor about that bleeding? Your body should settle down soon, but if it doesn't, it'd be a good idea to check in with a healthcare provider.

Were you using any method of contraception when you had sex? If you weren't, pregnancy is a possibility. You can take a test 14 days after a risk.

--------------------
The kyriarchy usually assumes that I am the kind of woman of whom it would approve. I have a peculiar kind of fun showing it just how much I am not.

Posts: 1786 | From: Europe | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
501French
Neophyte
Member # 108794

Icon 1 posted      Profile for 501French     Send New Private Message       Edit/Delete Post   Reply With Quote 
I scheduled a doctors appoint, which won't be until in 2 weeks. I was not using any method. I took a test yesterday and it came back negative. I'm just patiently trying to see when this bleeding will stop. It has been going on since the beginning of February until now. Didn't think it'll take this long to get my body back normal after only being on the pill for almost 3months unless its adding to stopping the depo shot.
Posts: 8 | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Redskies
Scarleteen Volunteer
Member # 79774

Icon 1 posted      Profile for Redskies     Send New Private Message       Edit/Delete Post   Reply With Quote 
It's good that you have a doctor's appointment, just to check in about what's going on with that bleeding.

If you don't want to become pregnant, it's a really good idea to use at least one method of contraception. Is that something you'd like to talk about with us?

--------------------
The kyriarchy usually assumes that I am the kind of woman of whom it would approve. I have a peculiar kind of fun showing it just how much I am not.

Posts: 1786 | From: Europe | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3